Missouri, 2004

Hail in Missouri, April 22, 2004

April 22, 2004 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 22, 2:35 PM CST, 5 hours 5 minutes earlier.

Area forecast discussion, Apr 22, 2:35 PM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT THU APR 22 2004

.DISCUSSION...
FORECAST CHALLENGE STILL REMAINS HANDLING PCPN CHANCES THROUGH THE
WEEKEND...INCLUDING THIS EVENING.  PLAN ON USING A BLEND OF SHORT
RANGE MODEL SOLUTIONS INTO THE WEEKEND.  OVERALL THINK THAT THE ETA
HAS BETTER IDEA WITH THE MASS FIELDS...THOUGH THE GFS SEEMS TO BE
HANDLING THE TSRA COMPLEX THAT HAS DEVELOPED OVER SWRN MO IN ITS
OMEGA/QPF FIELDS.  THIS AREA OF TSRA SHOULD CONTINUE TO PROGRESS
ACROSS REGION EARLY THIS EVENING AS LOW LEVEL MOISTURE CONVERGENCE
TRANSLATES EWD.  ALSO...AREA OF LIGHT RAIN OVER NRN CWA SHOULD MOVE
N OF CWA BY 00Z AS MID-LEVEL OMEGA/LOW-MID LEVEL FRONTOGENESIS
PUSHES N.  BEST LOW LEVEL FORCING THEN FOCUSES CLOSER TO FRONTAL
BOUNDARY OVERNIGHT...SO HAVE BEST POPS IN THE SRN ZONES WITH JUST
CHC POPS NORTH.

OTHERWISE...CHC OF SHRA/TSRA WILL CONTINUE INTO THE WEEKEND...WITH
THE BEST CHANCES REMAINING IN THE SRN ZONES CLOSEST TO THE QSTRNY
FRONT OVR SRN MO/NRN AR INTO THE WEEKEND.  USED A BLEND OF GUIDANCE
FOR TEMPS NEXT FEW DAYS.

IN THE EXTENDED (SUN-THU)...GENERALLY FOLLOWED THE OPNL GFS AS THE
MEDIUM RANGE MODELS/THEIR ENSEMBLES ARE IN REASONABLE AGREEMENT.
HAVE SPREAD CHC POPS INTO THE FIRST HALF OF SUNDAY NOW AS MODELS ARE
IN AGREEMENT BY LIFTING SWRN CONUS SHORTWAVE ACROSS MS VALLEY.
SECOND SHORTWAVE DROPS SEWD INTO MEAN ERN CONUS TROF SUN NIGHT/MON
CAUSING SOME AMPLIFICATION...THOUGH THINK OPNL GFS MAY BE A BIT TOO
AMPLIFIED WITH TROUGH BY MIDWEEK.  EITHER WAY...EXPECT TO BE DRY
MONDAY-THURSDAY ON THE BACK SIDE OF TROUGH.  DIDNT STRAY TOO MUCH
FROM THE OPNL GFS MOS TEMP GUIDANCE AS IT LINES UP PRETTY WELL WITH
THE ENSEMBLE MEAN.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.IL...NONE.

BRITT
Hazardous weather outlook, Apr 22, 3:11 PM CST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
411 PM CDT THU APR 22 2004

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
411 PM CDT THU APR 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL...NORTHEAST AND
EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST
ILLINOIS.

.DAY ONE...TONIGHT

A STORM SYSTEM WILL BRING THUNDERSTORMS ACROSS THE REGION THIS
EVENING.  WHILE THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS TONIGHT...A FEW OF THESE STORMS MAY PRODUCE SOME SMALL HAIL...
GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

BRITT

The radar

The St Louis radar (KLSX), 94 km away, was scanning. The volume nearest the first event began at 01:40 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Washington

When
April 22, 7:40 PM CST
Where
Washington County, 1 mi N of Irondale
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.850, -90.683

The public reported 3/4 inch hail near Irondale.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391700.